MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH
Model Number BW-412T
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the single use combination cleaning brush disintegrated.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: b5, d8, and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.In the investigation, two potential lot numbers and two manufacturing dates have been found.The device was not returned to olympus for inspection, and the customer's reportable malfunction was not confirmed.Based on the results of the investigation the root cause could not be identified.The event can be [detected/prevented] by following the instructions for use which state: the instruction manual for bw-412t (drawing number gk1939, revision number 02) did not include any information regarding bristle loss from the brush.However, the instruction manual for the endoscope (cleaning, disinfection, and sterilization) (drawing number ge1016, revision number 11) contains the following descriptions: ¦ brushing the suction cylinder ¿when inserting the channel-opening cleaning brush into the suction cylinder, do not forcibly insert the brush beyond the middle of the brush section.Otherwise, the brush may become stuck in the suction cylinder.1.Insert the channel-opening cleaning brush into the suction cylinder as illustrated by c in figure 3.22, until half of the brush section is inserted.2.Turn the inserted brush once.3.Pull the brush out and clean the bristles with your fingertips in the detergent solution.4.Repeat until all debris is removed olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported the procedure was completed with the same equipment and without any delay.

Brand Name
SINGLE USE COMBINATION CLEANING BRUSH
Common Device Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19455184
Report Number9614641-2024-01194
Device Sequence Number8612171
Product Code MNL
UDI-Device Identifier04953170297427
UDI-Public04953170297427
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
CLASS1EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW-412T
Device Lot NumberV2Y11 OR V2Y14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown